Alert archive / Idaho / Special Weather Statements in 2011

Special Weather Statement, NWS Pocatello, ID

October 22, 2011Teton County, Idaho

NWS Pocatello, ID issued this special weather statement at Oct 22, 2011, 9:21 AM MDT for Teton County, Idaho. It was in force for 99 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 22, 2011, 9:21 AM MDT (15:21 UTC)
Expired
Oct 22, 2011, 11:00 AM MDT
In force
99 min
Issued by
NWS Pocatello, ID

County Teton County, ID

The radar

The Pocatello radar (KSFX), 136 km from the middle of the area, began a volume at 15:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 3.4 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2011-10-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2011-10-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 156 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1992 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
156 m²/s²
0-3 km storm-relative helicity
166 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

740 
WWUS85 KPIH 221521
SPSPIH

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
921 AM MDT SAT OCT 22 2011

IDZ019-221700-
TETON ID-
921 AM MDT SAT OCT 22 2011

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  TETON COUNTY IN SOUTHEAST IDAHO

UNTIL 1100 AM MDT

AREAS OF DENSE FOG HAVE BEEN REPORTED ALONG HIGHWAY 33 IN TETON 
COUNTY THIS MORNING. VISIBILITIES HAVE BEEN REDUCED TO LESS THAN ONE 
QUARTER OF A MILE. THIS FOG SHOULD LIFT BY 11 AM. USE EXTREME 
CAUTION IF TRAVELING ON AREA ROADS.

LOCATIONS THAT COULD BE AFFECTED INCLUDE...
   VICTOR... FELT AND  DRIGGS...

LAT...LON 4356 11122 4362 11124 4362 11131 4391 11131
      4394 11104 4355 11104

$$

VALLE

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this special weather statement went out at Oct 22, 2:35 AM MDT, 6 hours 46 minutes earlier.

Area forecast discussion, Oct 22, 2:35 AM MDT, 6 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
235 AM MDT SAT OCT 22 2011

.DISCUSSION...IR IMAGERY THIS MORNING SHOWING SOME UPPER MOISTURE
STREAMING ACROSS A BROAD UPPER RIDGE IN THE WEST. MODELS KEEP
RIDGING IN PLACE UNTIL LATE SUNDAY NIGHT AS A SHORT WAVE DROPS INTO
THE AREA FROM THE PACIFIC. THE FOCUS OF SHOWERS...AND POSSIBLY SOME
ACCUMULATING SNOW...WILL BE OVER THE UPPER SNAKE AND CARIBOU
HIGHLANDS WHERE UPSLOPE CONDITIONS WILL BE STRONGEST. THE SHORTWAVE
IS EXPECTED TO DEEPEN INTO THE FOUR CORNERS AREA WEDNESDAY
EVENING...BUT MODELS ARE TRENDING TOWARDS A WEAKER SYSTEM THAT
BECOMES CUT-OFF IN THE SOUTHERN PLAINS RATHER THAN IN THE DESERT
SOUTHWEST AS DEPICTED IN THE PREVIOUS RUN OF THE GFS. 00Z ECMWF IS
MORE CONSISTENT WITH THIS FEATURE...BUT IS ALSO TRENDING TOWARDS A
WEAKER SYSTEM.  HINSBERGER
&&

.AVIATION...VFR CONDITIONS WILL PREVAIL ACROSS EAST IDAHO TODAY.
BREEZY CONDITIONS SHOULD BE EXPECTED MAINLY DURING THE AFTERNOON AND
EARLY EVENING. DMH
&&

.FIRE WEATHER...RIDGE CONDITIONS WILL RETURN TO MOST OF THE EAST
IDAHO FIRE DISTRICT FOR THE WEEKEND. WEAK SYSTEMS WILL KEEP A VERY
LOW CHANCE OF PRECIPITATION IN AREAS CLOSE TO THE MONTANA BORDER
OTHERWISE THE REMAINDER OF THE AREA WILL STAY DRY. A DEEPER SYSTEM
WILL ARRIVE ON MONDAY BRINGING HIGHER CHANCES OF PRECIPITATION TO
HIGHER ELEVATIONS OF EASTERN IDAHO. THIS SYSTEM WILL ALSO USHER IN
COOLER TEMPERATURES FOR MUCH OF NEXT WEEK. DMH
&&

.PIH WATCHES/WARNINGS/ADVISORIES...NONE.
&&
Hazardous weather outlook, Oct 22, 5:04 AM MDT, 4 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
504 AM MDT SAT OCT 22 2011

IDZ017>025-031-032-231115-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
504 AM MDT SAT OCT 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

In the hours before

Special weather statement, Oct 22, 9:21 AM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
921 AM MDT SAT OCT 22 2011

IDZ019-221700-
TETON ID-
921 AM MDT SAT OCT 22 2011

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  TETON COUNTY IN SOUTHEAST IDAHO

UNTIL 1100 AM MDT

AREAS OF DENSE FOG HAVE BEEN REPORTED ALONG HIGHWAY 33 IN TETON
COUNTY THIS MORNING. VISIBILITIES HAVE BEEN REDUCED TO LESS THAN ONE
QUARTER OF A MILE. THIS FOG SHOULD LIFT BY 11 AM. USE EXTREME
CAUTION IF TRAVELING ON AREA ROADS.

LOCATIONS THAT COULD BE AFFECTED INCLUDE...
   VICTOR... FELT AND  DRIGGS...

LAT...LON 4356 11122 4362 11124 4362 11131 4391 11131
      4394 11104 4355 11104

VALLE

Nearby

Special Weather Statements in Idaho, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.